The article will present the instructions for use and reviews to the children's syrup "Efferalgan".
It is a universal drug that has an antipyretic effect, and acts quite quickly. It is often prescribed to reduce fever in the acute stage of a respiratory or infectious disease. Also, syrup is sometimes prescribed as a painkiller for intense toothache, headache, or muscle pain.
What does the instruction for Efferalgan baby syrup tell us?
Description and indications
The basis of the syrup is paracetamol, which has an analgesic and antipyretic property. For children, the concentration of paracetamol is strictly verified, which makes it safe even for small children. At the same time, the syrup has a pleasant taste, which facilitates its reception. The syrup package is equipped with a special measuring spoon, which is convenient to measure the required amount of the drug.
According to the instructions, Efferalgan baby syrup is prescribed to reduce high body temperature during diseases such as flu and acute respiratory infections. In addition, it is valued as an anti-inflammatory and analgesic drug that quickly and effectively relieves headaches or toothaches, and also helps to cope with pain in the postoperative period or as a result of burns and other skin lesions.
Contraindications
So that treatment does not harm the child, you should carefully study the instructions, especially contraindications, before using the Inferalgan baby syrup. So, the drug can not be prescribed in the following situations:
- Individual intolerance to paracetamol, which is the active substance of the drug.
- Pathological disorders in the work of the kidneys and liver.
- Diseases that affect the process of blood formation.
- The age of the child is less than 1 month.
- Gilbert's disease.
The instruction for syrup children's "Efferalgan"
It must be remembered that the drug should not be given to a child whose age is less than one month. The dosage of the drug is selected individually, taking into account the age of the child. The main recommendation for the use of the drug is to prevent taking more than the norm prescribed by the instructions. The standard dosage of the drug is 10-15 mg per kilogram of body weight of the child.
The drug should be given to the child an hour and a half after eating. The break between two doses of syrup should be at least five hours. The maximum number of receptions per day should not exceed four times.
Convenient divisions are applied on the measuring spoon that comes complete with syrup, which makes the procedure for recruiting the drug as simple and convenient as possible. The numbers on the spoon indicate the estimated weight of the child, which must be known for the accuracy of dosing. For example, if the child’s body weight is 6.5 kg, then the spoon should be filled up to the mark with the number 6. The maximum division is designed for 16 kilograms. If the child weighs more, then the drug is typed in a spoon twice.
As mentioned above, the syrup tastes good, so there is no problem when the child takes it. However, there are times when children refuse to take the drug in the form of a syrup. In such a situation, it is permissible to mix it with any liquid and give it to the child.
According to the instructions for children's syrup "Efferalgan", the duration of the drug depends on the reason why it is taken. If the syrup is taken as an antipyretic drug, then you should drink it for up to three days. If the goal of taking pain relief and relieving inflammation, the course will last five days. If the effect of the reception did not occur, then you must consult a doctor for advice.
Side effects
According to the instructions and reviews, the children's syrup "Efferalgan" is well tolerated.
It is recognized as an effective drug at an affordable price. In this regard, it is often chosen by parents as an antipyretic drug for children. However, it should be borne in mind that uncontrolled administration of the drug in excess of the dosage indicated in the instructions can lead to serious consequences and complications. Side effects from taking Efferalgan may include:
- Pain in the abdomen.
- Nausea accompanied by vomiting.
- An allergic reaction to the components of the drug. It manifests itself in varying degrees of severity, ranging from rashes, ending with Quincke's edema and anaphylactic shock.
- Thrombocytopenia, anemia, agranulocytosis, leukopenia and other diseases that change the composition of the blood.
Recent diseases pose a threat to the health of the child, therefore, at the first signs of side effects or overdose, it is necessary to show the child to the doctor.
Overdose
Do not exceed the dosage indicated in the instructions for the syrup "Efferalgan". The dose should be carefully calculated taking into account the exact weight of the child. Exceeding the indicated dose may cause the following symptoms:
- Pain of cutting in the abdomen.
- Nausea and frequent urge to vomit.
- Painful appearance and pallor of the skin.
- Increased sweating.
If you do not take timely measures to eliminate the symptoms of an overdose, serious complications such as impaired renal and liver function are possible. In especially severe cases, an overdose can lead the child to a coma.
If you find in a child signs of an overdose while taking Efferalgan syrup, you should immediately contact a specialist and take all necessary measures. Most often, in case of an overdose, gastric lavage is first carried out, activated charcoal or other enterosorbents are prescribed, which will remove signs of intoxication. In some cases, an antidote may be used.
special instructions
The main active ingredient of the drug is paracetamol. Its excess in the body can cause side effects. For this reason, you can not combine the medication with other drugs, which also include paracetamol.
You can not independently prolong the course of taking "Efferalgan." If you neglect the dosages prescribed by the instructions and the specialist and the duration of administration, this can adversely affect the hematopoietic system of the body, as well as the condition of the liver. If a specialist prescribes a long-term intake of this drug, then it is necessary to monitor the state of the blood and liver in order to avoid unwanted complications.
The composition includes sugar, so its intake should be limited for children with diabetes mellitus or following a special therapeutic diet, which provides for a reduced amount of this substance. This is confirmed by the instructions for use with Efferalgan syrup.
During the period of therapy with the drug, a blood test should not be carried out, since the drug has the ability to change the level of glucose and uric acid, which affects the reliability of the results of the tests. A syrup is prescribed by a pediatrician, it also determines the duration of administration. If, after the course of administration, the condition of the child has not improved, you must also consult a doctor for advice.
Cost and storage
Syrup for children is available without a doctor’s prescription and is available for sale in almost every pharmacy. The cost of the drug is quite low, a bottle of 90 ml will cost about one hundred rubles. This price is low in comparison with other similar drugs.
There are antipyretic drugs that, after a short period of time after opening the package, lose their properties. Efferalgan remains effective after opening for the entire shelf life of three years. However, for this, the storage conditions of the drug should be observed. It should be in a dark, cool place, at an air temperature of no more than 30 degrees.
The most common analogues of Efferalgan are such preparations in the form of syrups, such as Panadol, Nurofen, etc. These drugs also effectively cope with high fever in infectious and viral diseases, and also have anti-inflammatory and analgesic effects. Their cost, however, is an order of magnitude higher.
Reviews on baby syrup "Efferalgan"
Reviews of parents about the syrup are mostly positive. It effectively and quickly helps to relieve temperature and relieve the child of teething pain or headache with a cold. In addition, of course, the low cost of the drug and its relative safety for young children attracts consumers. It also seems to be a very convenient form of use with a special measuring spoon. Unlike other similar drugs, divisions here indicate the weight of the child.
Negative comments
However, there are also negative reviews. So, some parents note that Efferalgan helps only when the temperature does not exceed 38.5, and at higher rates it turns out to be ineffective. If the fever is caused by a disease of an infectious nature, then the temperature is removed slowly and weakly. In some children, an allergic reaction began when taking Efferalgan. However, it is rather an individual reaction to paracetamol or excipients.
Thus, syrup for children is recognized as an effective and fast-acting drug that is relatively safe when following the recommendations of the instructions and the attending physician.
We have reviewed the instructions for use with Efferalgan baby syrup.